MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE INC. TORQUE LIMITING HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 07.02053.001
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2020-00177.
 
Event or Problem Description
It was reported that during the procedure two torque handles were providing inconsistent torque.There was no further surgical information provided however, it was reported that a closure top, tightened by one of the torque handles, was found to have backed out 3 months postoperatively.This is report two of two for this event.
 
Additional Manufacturer Narrative
The returned torque handle was evaluated.Visual inspection found no device malfunction.Passed initial torque test, but others in the lot failed, resulting in recalibration of lot.Passed additional torque test after recalibrations.One non conformance was found during the device history review.This nc was a documentation nonconformance where some inspection steps were not properly marked on the record.The documentation was reworked and a note stating the lots were recalibrated was made.This ncr would not have contributed to the complaint event.There are no indications of manufacturing issues which would have contributed to this complaint event and the device was likely conforming when it left zimmer biomet¿s control.The alleged malfunction is unconfirmed as it passed torque test.
 
Event or Problem Description
T was reported that during the procedure two torque handles were providing inconsistent torque.There was no further surgical information provided however, it was reported that a closure top, tightened by one of the torque handles, was found to have backed out 3 months postoperatively.This is report two of two for this event.

Brand Name
TORQUE LIMITING HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9830678
Report Number3012447612-2020-00179
Device Sequence Number19023824
Product Code LXH
UDI-Device Identifier00889024009790
UDI-Public(01)00889024009790(10)103346-042
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02053.001
Device Lot Number103346-042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1